This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor.—
The following case of hypersensitivity associated with ranitidine (Zantac) seems worthy of report. I am unaware of similar cases in the literature, and, except for rash, hypersensitivity is not mentioned in the Zantac prescribing information.
Report of a Case.—
A 40-year-old woman being treated for gastritis failed to respond to a regimen of antacids and diazepam. Ranitidine, 150 mg twice a day, was prescribed in place of the antacids. The first dose, taken at bedtime, was accompanied by light-headedness. Two hours after the second dose of ranitidine, taken the next morning, she experienced shortness of breath, wheezing, a generalized pruritic maculopapular eruption, and rhinorrhea.When seen at the emergency room of St Agnes Medical Center, Philadelphia, she had expiratory wheezes on auscultation and a generalized maculopapular eruption. There was marked injection of the conjunctivae. Her symptoms responded to parenteral and oral diphenhydramine.
The nature of the
Khandheria BK. Hypersensitivity Associated With Ranitidine. JAMA. 1984;252(23):3252. doi:10.1001/jama.1984.03350230014016
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: